It is currently Fri Aug 18, 2017 5:28 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Sun Sep 26, 2010 3:14 pm 
Offline
New Poster
New Poster

Joined: Sun Sep 26, 2010 2:30 pm
Posts: 1
Hello, all,

I actually can't remember if I've ever posted to this board. I have, however, benefited a great deal from all that each of you has shared. I wanted to give a short account of my recent sub taper just to add to the information here.

I was on sub for about 3 years; in the beginning, I'd say I averaged between 6 -8 mg per day. After a few months I maintained at an average of 4 - 6 mg per day. After a couple years I grew tired of taking it, no longer felt I needed to, and was contemplating beginning a taper. As it happened, the decision was made for me when my sub doctor lost his medical license (I won't go into that here as it's a bit off topic).

Anyway, I had enough sub to do a slow taper over a few months. I would reduce by, say, one mg, but if that was uncomfortable, I'd step it back up a tiny bit. As you can tell, my schedule was pretty flexible; it was really about avoiding discomfort while always maintaining a slight reduction in dose. So, long story short, I sort of wimped out near the end of my taper; I never did the liquid taper, I ended up just hanging at about 1mg per day. SO, my final dose - I'd estimate it to have been between .75 to .5 - was last Saturday. So last Sunday was the first day I took no sub. Today is Sunday a week later and I'm feeling pretty ok. Last week was tough, though, I'm not going to lie. Upset stomach, aches/pains, next to no energy, RLS, and, worst of all, insomnia. This insomnia still persists, but it's getting a bit easier to sleep day by day.

I'd say I've experienced 3 or 4 days of discomfort, followed by a few days where I would feel marginally better. Right now, 7 days after my last dose, I'd say I'm feeling about 85-90% back to normal. Regaining interest in things, energy levels returning day by day, and developing more and more of an appetite. I don't consider my discomfort to be out of scope with how long I was on sub. I'd say, in fact, that it was not as bad as I was expecting it to be. I didn't have any of the "comfort meds" we've all read about. All I had, and only for last couple days, was some .5mg ativan to help with sleep and restlessness.

Anyway, this is longer than I intended. Just wanted to say, should you decide to discontinue your sub, try and have a positive mental attitude and be kind to yourself. Getting off sub does not have to be like the horror stories we hear about. Work with your doctor if you're able, and put aside some time to take it easy if possible. And definitely take advantage of all the great advice available in this forum!

Peace and best of luck to everyone!
shadowbox


Top
 Profile  
 
 Post subject:
PostPosted: Sun Sep 26, 2010 3:49 pm 
Offline
Super Poster
Super Poster

Joined: Thu Jun 17, 2010 5:35 pm
Posts: 170
Shadowbox

WOW, Shadowbox great story :) Thank you so much for coming back and sharing your success story, we read so often the horror story's and they scare the shit out of us. CONGRATULATIONS :) :) You give us all so much hope!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group